MAUDE Adverse Event Report: BIOSENSE WEBSTER INC DECANAV ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC DECANAV ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number R7F282CT
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation - paroxysmal ablation procedure with a decanav electrophysiology catheter and the physician stated that the deflection mechanism was "getting stuck".The catheter was not deflecting appropriately.There was no difficulty in removing the catheter.The catheter was exchanged and the procedure was continued.No patient consequences were reported.
 
Additional Manufacturer Narrative
On 16-dec-2024, the product investigation was completed as the complaint device was not returned.D4 primary udi number has been updated to (b)(4).An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot 31428720m and no non-conformances related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 6-feb-2025, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.It was reported that a patient underwent an atrial fibrillation - paroxysmal ablation procedure with a decanav electrophysiology catheter and the physician stated that the deflection mechanism was "getting stuck".The catheter was not deflecting appropriately.There was no difficulty in removing the catheter.The catheter was exchanged and the procedure was continued.No patient consequences were reported.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and deflection test of the returned device were performed.Visual analysis revealed no damage or anomalies on the device.The deflection test was performed and it was found that the catheter was unable to deflect due to the puller wire was found broken inside the handle.A manufacturing record evaluation was performed for the finished device number lot 31428720m and no internal action related to the complaint was found during the review.The deflection issue reported by the customer was confirmed due to the broken puller wire.The potential cause of the broken wire could not be conclusively determined.The instructions for use (ifu) contain the following information: confirm that the thumb knob is pulled back completely before insertion (catheter in straight position); prior to removal of the catheter, confirm that the thumb knob has been pulled back completely (straightened).As part of johnson and johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.This product complaint will be addressed through the quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
DECANAV ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20798671
Report Number2029046-2024-03836
Device Sequence Number20541288
Product Code DRF
UDI-Device Identifier10846835008807
UDI-Public(01)10846835008807(17)250827(10)31428720M
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K080425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2025
Device Catalogue NumberR7F282CT
Device Lot Number31428720M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2024
Supplement Date Received by Manufacturer12/16/2024
02/06/2025
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date01/10/2025
03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM.; CARTO VIZIGO SHEATH.; SOUNDSTAR CATHETER.
Patient SexUnknown